Pennsylvania, 2025Flash Flooding and Flooding in Pennsylvania, June 30, 2025
June 30, 2025 · NWS CTP · 21 events in 6 counties and zones
25 across the Lower Susquehanna Valley) and unstable environment allowed for multiple clusters of thunderstorms to begin to form during the late morning hours and continue through the late evening hours of June 30, 2025. A shortwave trough stationed across the region allowed for enhanced lift, with relatively weak shear in place, bringing a severe threat in the form of wet downbursts and a flash…
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $59,000
- Crop damage
- None recorded
- Events
- 21
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow-moving warm front in an extremely moist (PWAT values exceeding 2.00, values closer to 2.25 across the Lower Susquehanna Valley) and unstable environment allowed for multiple clusters of thunderstorms to begin to form during the late morning hours and continue through the late evening hours of June 30, 2025. A shortwave trough stationed across the region allowed for enhanced lift, with relatively weak shear in place, bringing a severe threat in the form of wet downbursts and a flash flood threat given training thunderstorms with efficient rainfall rates in excess of two inches per hour across southern Pennsylvania. Isolated thunderstorm wind damage was observed across Tioga County, with tree damage observed in Lancaster County and a widespread area of trees and wires knocked down in Cumberland County due to a wet microburst. Multiple rounds of thunderstorms during the afternoon and evening hours across Lancaster County, where multiple days of heavy rainfall led to low flash flood guidance, prompted widespread flash flooding across the northern half of the county, with multiple water rescues reported in Mount Joy and Manheim. Multiple roadways were closed across northern Lancaster County and southern Lebanon County due to heavy rain, with isolated instances of flash flooding in Cumberland County. Flooding concerns in Lancaster County continued into the early morning hours of July 1, 2025 as the heaviest rain began to move out of the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jun 30, 1:02 PM EST, 1 hour 10 minutes earlier.
Area forecast discussion, Jun 30, 1:02 PM EST, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service State College PA
202 PM EDT Mon Jun 30 2025
.SYNOPSIS...
* Stormy pattern resumes for this afternoon and again for
tomorrow as a warm front (today), then cold front (tomorrow) pushes
through the region, bringing a renewed risk of strong to
severe storms and locally heavy downpours
* Drier/less humid/more comfortable conditions are likely from
mid to late week with high confidence of nice weather on
Independence Day
&&
.NEAR TERM /UNTIL 11 PM THIS EVENING/...
Healthy moisture return will occur through this afternoon with
PWAT values climbing by another 3-4 tenths between 17-23Z today,
peaking from about 1.8 inches across the NE Mtn zones to around
2.25 inches across the Lower Susq Valley.
Lowest FFG values and highest concentration of 3 hour QPF Ens
Probability matched mean values over 1.5 inches gave us the
backing to collaborate/issue a Flash Flood Watch for our NW Mtns
and Laurel Highlands through 10 pm this evening.
Heavy showers and TSRA forming near and to the south of a slow
moving warm front will have the potential to train NE across the
same locations and bring the risk of Flash Flooding.
Pertinent and still valid parts of the previous discussion
follow -
The NE surge of deep-layer moisture will occur downstream of an
amplifying mid-upper trough moving into the Upper Midwest and
western Great Lakes. Numerous showers and thunderstorms are
expected beginning early this afternoon and lasting through this
evening as shortwave energy supplies large scale forcing for
ascent. Given the presence of weak/modest vertical wind shear, a
few of the storms could become strong to locally severe. Strong
boundary-layer heating is expected with 2000+ J/kg of tall/thin
SBCAPE) amid relatively weak effective shear values of 25-30
knots. This environment will support the potential for wet
downbursts and damaging wind gusts.
Max temps will range from the low-mid 80s across the high
terrain of the north and west, to the upper 80s in the central
and southern valleys.
Storms will continue into this evening with cold pools taking
over and bringing an end to the widespread shower activity after
dark.
&&
.SHORT TERM /11 PM THIS EVENING THROUGH TUESDAY NIGHT/...
Given the refuel of surface water from Monday's rain and sultry
conditions tonight, expect fog tonight into Tuesday morning,
especially where low clouds can break.
It will be quite warm and muggy tonight with temps slowly
slipping through the 70s before reaching a low in the mid to
upper 60s across the northern and western mtns and 70-75 in the
central and southern valleys.
The aforementioned mid-level trough will shift east from the
Great Lakes to the Northeast on Tuesday. Moderate mid-level flow
will overspread much of the region, including placing central PA
in the right entrance region of an upper-level jet. At the
surface, a cool front will move east across PA and will be the
primary focus for severe thunderstorm potential Tuesday
afternoon/evening.
Stronger shear profiles will be present on Tuesday and this may
result in greater storm organization/intensity including the
potential for a few supercells capable of producing large hail
and damaging wind gusts. Storms should eventually congeal into a
more solid line as the front makes closer approach, maintaining
a damaging wind threat into the Lower Susquehanna Valley.
Drier air will begin advecting into central PA late Tuesday into
Tuesday night with dewpoints dropping well into the 60s.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
In the wake of the cold front passing east of the area by
Wednesday morning, high pressure begins to build southwest of
the region, providing fair weather for the middle of the week
and into the weekend. Best chances for precipitation through
Saturday will remain due to a cold frontal passage across the
northern half of Pennsylvania. Cold front remains relatively
moisture-starved; however, generally think forcing will be
enough to cause a shower and afternoon/evening thunderstorm.
Low pressure approaching the Great Lakes by Sunday morning will
bring about increasing chances for precipitation for the second
half of the weekend and into the beginning of next week.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
High res ensemble guidance and individual CAM members show
convective showers and TSRA steadily expanding in coverage from
SW to NE across Central PA and the Susq Valley during the mid
afternoon through early evening hours.
The bulk of the time (95+% of the TAF period) will stay VFR, but
brief periods of MVFR are likely with heavy showers or TSRA
at most airfields between 20Z today and 00-01Z Tuesday
Predominantly VFR conds are expected to continue overnight,
although there is low confidence that some spots could see the
development of fog/low clouds during the predawn hours. High and
mid level clouds may help to limit fog development.
Outlook...
Tue...PM showers & t-storms likely; areas of fog & low clouds
as well.
Wed...AM fog, then VFR.
Thu...Primarily VFR; stray PM shower/t-storm possible.
Fri...AM fog possible; otherwise VFR.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 10 PM EDT this evening for PAZ004-005-010-
017-024-033.
&&
SYNOPSIS...Guseman/Lambert
NEAR TERM...Guseman/Lambert
SHORT TERM...Guseman/Steinbugl
LONG TERM...Evanego/NPB
AVIATION...Lambert/Martin
Hazardous weather outlook, Jun 30, 11:16 AM EST, 2 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
1216 PM EDT Mon Jun 30 2025
PAZ006-011-012-018-019-025>028-034>037-041-042-045-046-049>053-
056>059-063>066-011630-
Potter-Cameron-Northern Clinton-Northern Centre-Southern Centre-
Blair-Huntingdon-Mifflin-Juniata-Bedford-Fulton-Franklin-Tioga-
Northern Lycoming-Sullivan-Southern Clinton-Southern Lycoming-Union-
Snyder-Montour-Northumberland-Columbia-Perry-Dauphin-Schuylkill-
Lebanon-Cumberland-Adams-York-Lancaster-
1216 PM EDT Mon Jun 30 2025
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...This afternoon and tonight.
Strong to severe thunderstorms capable of producing localized
damaging winds and heavy rainfall are possible this afternoon and
evening.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Strong to severe thunderstorms capable of producing damaging winds
and heavy rainfall are possible during the afternoon and evening on
Tuesday, especially across the Lower Susquehanna Valley.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
PAZ004-005-010-017-024-033-011630-
Warren-McKean-Elk-Clearfield-Cambria-Somerset-
1216 PM EDT Mon Jun 30 2025
...FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Flood Watch.
Strong to severe thunderstorms capable of producing localized
damaging wind gusts and heavy rainfall are possible this afternoon
and evening.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Strong to severe thunderstorms capable of producing damaging winds
and heavy rainfall are possible during the afternoon and evening on
Tuesday, especially across the Lower Susquehanna Valley.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
Event by event
9 thunderstorm wind, 9 flash flood, 2 flood, 1 hail. Local standard time, as filed.
Thunderstorm Wind, Schuylkill
- When
- June 30, 2:12 PM EST
- Where
- Schuylkill County, 1 mi ESE of New Street
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- 911 Call Center
- Coordinates
- 40.690, -76.210
A severe thunderstorm producing wind gusts estimated at 60 mph knocked multiple trees down in Pottsville. One tree fell onto a car on Fairmount Avenue. No injuries were reported.
Thunderstorm Wind, Schuylkill
- When
- June 30, 2:14 PM EST
- Where
- Schuylkill County, 1 mi S of Port Carbon
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 40.691, -76.171
A severe thunderstorm, producing winds estimated near 60 mph, knocked down multiple trees down onto Weigand Boulevard in Port Carbon.
Thunderstorm Wind, Schuylkill
- When
- June 30, 2:15 PM EST
- Where
- Schuylkill County, 1 mi W of Orwigsburg
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 40.650, -76.120
A severe thunderstorm producing wind gusts estimated at 60 mph knocked trees down near Orwigsburg.
Flood, Schuylkill
- When
- June 30, 2:50 PM EST to 3:50 PM EST
- Where
- Schuylkill County, Mechanicsville
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 40.703, -76.188
Ponding of water closed one lane of Route 61 near the intersection with Tunnel Road near the Fairlane Village Mall north of Pottsville.
Thunderstorm Wind, Cumberland
- When
- June 30, 4:01 PM EST
- Where
- Cumberland County, 1 mi W of Carlisle
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Public
- Coordinates
- 40.200, -77.200
A severe thunderstorm producing wind gusts estimated at 70 mph knocked multiple trees and power lines down throughout Carlisle.
Thunderstorm Wind, Cumberland
- When
- June 30, 4:02 PM EST
- Where
- Cumberland County, 1 mi W of Gettysburg Jct
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 40.220, -77.190
A severe thunderstorm producing wind gusts estimated at 70 mph knocked a tree onto a house on Courtyard Drive north of Carlisle.
Flash Flood, Cumberland
- When
- June 30, 4:14 PM EST to 5:29 PM EST
- Where
- Cumberland County, Carlisle to 1 mi WNW of Carlisle
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 40.206, -77.183
Flash flooding and vehicles stranded in water reported in Carlisle.
Hail, Lancaster
- When
- June 30, 4:49 PM EST
- Where
- Lancaster County, Highville
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 39.950, -76.430
A strong thunderstorm produced penny-sized hail near Highville.
Thunderstorm Wind, Tioga
- When
- June 30, 5:35 PM EST
- Where
- Tioga County, Charleston
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 41.769, -77.244
A severe thunderstorm producing wind gusts estimated at 60 mph knocked a tree down which blocked Charleston Road near the intersection with Caitlin Hollow Road approximately 3 miles east-northeast of Wellsboro.
Flash Flood, Cumberland
- When
- June 30, 5:50 PM EST to 6:50 PM EST
- Where
- Cumberland County, Carlisle to 1 mi NW of Carlisle
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 40.206, -77.183
Flash flooding and a stranded vehicle were reported on East Penn Street in Carlisle.
Flash Flood, Lancaster
- When
- June 30, 6:10 PM EST to 7:40 PM EST
- Where
- Lancaster County, 1 mi SE of Milton Grove
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 40.160, -76.516
Flash flooding caused a creek to overflow it's banks and flood Echo Valley Road near Mount Joy.
Flood, Dauphin
- When
- June 30, 6:19 PM EST to 7:19 PM EST
- Where
- Dauphin County, 1 mi SE of Hockersville to 1 mi SW of Hershey
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 40.274, -76.660
Standing water was reported to be over the roadway at Cherry Drive and Rosedale in Hershey.
Flash Flood, Lebanon
- When
- June 30, 7:20 PM EST to 8:20 PM EST
- Where
- Lebanon County, 1 mi NW of Palmyra
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 40.307, -76.592
Flash flooding was reported in Palmyra with water across a roadway.
Flash Flood, Lancaster
- When
- June 30, 7:59 PM EST to 9:29 PM EST
- Where
- Lancaster County, East Petersburg
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 40.101, -76.346
Flash flooding covered the roadway with water at Split Rail Drive and Meadow Lark Lane in East Petersburg.
Flash Flood, Lancaster
- When
- June 30, 8:09 PM EST to 9:39 PM EST
- Where
- Lancaster County, 1 mi SW of School Lane Hills
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 40.065, -76.327
Flash flooding led to high water on and a water rescue at Manheim Pike and Steel Way in Lancaster.
Flash Flood, Lebanon
- When
- June 30, 9:44 PM EST to 11:14 PM EST
- Where
- Lebanon County, 1 mi WNW of Palmyra to 1 mi W of Palmyra
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 40.310, -76.600
Flash flooding led to road closures in and around Palmyra.
Flash Flood, Lancaster
- When
- June 30, 10:08 PM EST to 11:38 PM EST
- Where
- Lancaster County, 1 mi SW of School Lane Hills to 1 mi SE of Manor Ridge
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 40.060, -76.335
Flash flood caused water from the Little Conestoga Creek to flow across Harrisburg Pike near Long's Park.
Thunderstorm Wind, Lancaster
- When
- June 30, 10:30 PM EST
- Where
- Lancaster County, 1 mi SSE of Landisville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 40.090, -76.394
A severe thunderstorm producing wind gusts estimated at 60 mph knocked a tree onto wires at the intersection of McFarland Drive and Penningdon Drive in Landisville.
Flash Flood, Lancaster
- When
- June 30, 11:00 PM EST to 11:59 PM EST
- Where
- Lancaster County, 1 mi SSE of Manheim to 1 mi SE of Manheim
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 40.154, -76.389
Flash flooding led to numerous water rescues reported over a several hour period in and around Manheim. Flooding began late on June 30, 2025 and continued into the early morning hours of July 1, 2025.
Thunderstorm Wind, Lancaster
- When
- June 30, 11:02 PM EST
- Where
- Lancaster County, Kinzers
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Department of Highways
- Coordinates
- 39.998, -76.062
A severe thunderstorm producing wind gusts estimated at 60 mph knocked a tree down onto US-30 Eastbound at Kinzer Road.
Thunderstorm Wind, Lancaster
- When
- June 30, 11:31 PM EST
- Where
- Lancaster County, 2 mi NW of Truce
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Department of Highways
- Coordinates
- 39.920, -76.250
A severe thunderstorm producing wind gusts estimated at 60 mph knocked multiple trees down on Lancaster Pike near Smithville. This caused to road to be closed for a short period of time.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Damaging Winds in Delaware, June 30, 20251 death · 1 injured · $3,000 · EF0 · 11 events
- Flash Flooding and Damaging Wind in Texas, June 30, 2025$60,000 · 70 kt wind · 3 events
- Flash Flooding and Flood in Oklahoma, June 30, 2025$50,000 · 57 kt wind · 4 events
- Damaging Winds in Michigan, June 30, 2025$51,000 · 50 kt wind · 2 events
- Damaging Winds in Maryland, June 30, 2025$23,000 · 56 kt wind · 6 events
- Flash Flooding in Pennsylvania, June 30, 2025$20,000 · 2 events
- Flash Flooding in Ohio, June 30, 2025$20,000 · 2 events
- Damaging Winds in New Jersey, June 30, 202550 kt wind · 13 events
- Flash Flood and Damaging Wind in Tennessee, June 30, 2025$14,000 · 3 events
- Damaging Winds and Lightning Strike in Pennsylvania, June 30, 2025$1,000 · 50 kt wind · 6 events
- Flash Flooding and Flood in Maryland, June 30, 20256 events
- Dust Storm and Damaging Winds in Arizona, June 30, 2025$1,000 · 57 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1261542, 1259004, 1261545, 1269071, 1261556, 1261557, 1269032, 1261515, 1261514, 1269036, 1269052, 1269073, 1269042, 1269056, 1269063, 1269065, 1269069, 1261511, 1269090, 1261527, 1261520.